Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Delayed periods. Taken MT pill. No periods. Should I take one more pill?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi doc, iam married for not less than 1 month, but i missed my periods which should have been 1 week ago. I have taken 1 MT pill 36 hours back, but din't get my periods yet.. please suggest if i have to take one more pill again.. else please suggest an alternative way as we cant afford a baby now.
Posted Wed, 27 Jun 2012 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 1 hour later
hi XXXXXXX ,
thanks for the query.

the possible causes for not having bleeding are,

-you didn't mention whether you took pill after confirming the pregnancy or not.
if not confirmed, there is chance that periods may got delayed due to some other cause like hormonal imbalance.

-sometimes pregnancy mat occur outside the uterine cavity called ectopic pregnancy in this case bleeding may not be seen after taking tablets and there is chances of rupture of sac because of these tablets which is a surgical emergency.

-normally to abort intrauterine pregnancy, first pill containing 200 mg of mifepristone to be taken which will make gestational sac vulnerable to abortion.
then after 36 to 48 hours misoprostol 400 micrograms tablets to be taken for completion of abortion, but to take these you must consult the doctor.

now you consult gynecologist,
-take urine or blood test to confirm the pregnancy.
-undergo ultrasound to detect intrauterine pregnancy and to rule out ectopic pregnancy
-then with your doctor's advice take misoprostol
-in pregnancy test is negative she may prescribe tablets for withdrawal bleeding.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
 
Follow-up: Delayed periods. Taken MT pill. No periods. Should I take one more pill? 1 hour later
Hello doc, after an hour of sending you an email I got my period. To answer your question, yes I have the pregnancy test twice and it came positive. However after getting my period it is like stopped almost. Because my sanitary Pad is neat still. Am I suppose face this type of stopping and resuming of periods?
 
 
Answered by Dr. Sree Gouri SR 2 hours later
hi XXXXXXX ,

in case of positive pregnancy test the bleeding should be taken as process of miscarriage.

as I told mifepristone only partially help and it should be followed by misoprostol for completion of process that may be responsible for your stoppage of bleeding,

to take these tablets and importantly to exclude ectopic pregnancy you have to visit gynecologist,
so you consult nearby gynecologist as early as possible.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
 
Follow-up: Delayed periods. Taken MT pill. No periods. Should I take one more pill? 2 hours later
Thank you doctor for your advise.

My last question is that now that i have got my periods, do i still need to visit the gynecologist?. To terminate this pregnancy i was eating Papaya and have taken MT pill some hours ago. I am not yet 1 month old married, that means we had unprotected intercourse the first 3 days.

Does MT pill not enough as of now? I am willing to take a pregnancy test again tomorrow or day after. If anything unsure should visit and take Misoprostol from gynecologist.

If the test result is negative, I will not visit gynecologist. Please suggest if it is OKAY?
 
 
Answered by Dr. Sree Gouri SR 1 hour later
hi,

I told you to take pregnancy test if it is not taken before,
as you already got positive pregnancy test, it means that you are pregnant and no need to repeat.

one act of intercourse at proper time is enough to become pregnant.
the effect of papaya on abortion is not scientifically proved.

as you are not having proper bleeding with one tablet of mifepristone and not ruled out ectopic pregnancy I told you to consult gynecologist and take ultrasound, which can also find out incomplete abortion if present,
then with her advice you can take misoprostol to complete the process of abortion.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor